Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 11, 2020, 8:42 AM CST for 4 counties in Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 8:42 AM CST (14:42 UTC)
- Expired
- Jan 11, 2020, 9:15 AM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 8:46 AM CST | TSTM WND DMG | 7 W Ethridge, TN | BARN IN ROAD AT 484 HUDSON ROAD |
| Jan 11, 8:48 AM CST | TSTM WND DMG | Nw Lawrenceburg, TN | LARGE TREE BLOWN DOWN ACROSS TURNPIKE(TN 240) |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 6:57 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 633 m²/s²
- 0-3 km storm-relative helicity
- 864 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434
WUUS54 KOHX 111442
SVROHX
TNC055-099-101-119-111515-
/O.NEW.KOHX.SV.W.0008.200111T1442Z-200111T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
842 AM CST Sat Jan 11 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Lewis County in Middle Tennessee...
Lawrence County in Middle Tennessee...
Maury County in Middle Tennessee...
Western Giles County in Middle Tennessee...
* Until 915 AM CST.
* At 840 AM CST, severe thunderstorms were located along a line
extending from 10 miles northwest of Mount Pleasant to near
Summertown to 8 miles southwest of Loretto, moving northeast at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, Lawrenceburg, Pulaski, Spring Hill, Mount Pleasant,
Loretto, Summertown, St. Joseph, Minor Hill, Ethridge, Lynnville,
Henryville, Culleoka, I-65 East Of Columbia, Goodspring, Leoma,
Westpoint, Iron City and Hampshire.
This includes Interstate 65 between mile markers 38 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8760 3503 8761 3504 8758 3505 8758
3506 8759 3514 8759 3516 8758 3519 8757
3534 8758 3550 8752 3577 8695 3560 8685
3545 8693 3545 8695 3542 8696 3541 8695
3500 8715
TIME...MOT...LOC 1440Z 236DEG 52KT 3563 8735 3538 8732 3502 8756
HAIL...<.75IN
WIND...60MPH
$$
102 follow-up statements
195
WWUS54 KOHX 111451
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
851 AM CST Sat Jan 11 2020
TNC055-099-101-119-111515-
/O.CON.KOHX.SV.W.0008.000000T0000Z-200111T1515Z/
Lewis TN-Lawrence TN-Maury TN-Giles TN-
851 AM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CST
FOR SOUTHEASTERN LEWIS...LAWRENCE...MAURY AND WESTERN GILES
COUNTIES...
At 851 AM CST, severe thunderstorms were located along a line
extending from near Summertown to 16 miles southwest of Mount
Pleasant to Lawrenceburg to near Loretto, moving northeast at 70 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Columbia, Lawrenceburg, Pulaski, Spring Hill, Mount Pleasant,
Loretto, Summertown, St. Joseph, Minor Hill, Ethridge, Lynnville,
Henryville, Culleoka, I-65 East Of Columbia, Goodspring, Leoma,
Westpoint, Iron City and Hampshire.
This includes Interstate 65 between mile markers 38 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8760 3503 8761 3504 8758 3505 8758
3506 8759 3514 8759 3516 8758 3519 8757
3536 8751 3551 8749 3577 8695 3560 8685
3545 8693 3545 8695 3542 8696 3541 8695
3500 8715
TIME...MOT...LOC 1451Z 243DEG 60KT 3545 8742 3536 8736 3524 8734 3502
8749
HAIL...<.75IN
WIND...70MPH
$$
10442
WWUS54 KOHX 111502
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
902 AM CST Sat Jan 11 2020
TNC055-099-101-119-111515-
/O.CON.KOHX.SV.W.0008.000000T0000Z-200111T1515Z/
Lewis TN-Lawrence TN-Maury TN-Giles TN-
902 AM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CST
FOR SOUTHEASTERN LEWIS...LAWRENCE...MAURY AND WESTERN GILES
COUNTIES...
At 901 AM CST, severe thunderstorms were located along a line
extending from near Mount Pleasant to near Summertown to 8 miles
northeast of Lawrenceburg to near Loretto, moving northeast at 60
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Columbia, Lawrenceburg, Pulaski, Spring Hill, Mount Pleasant,
Loretto, Summertown, St. Joseph, Minor Hill, Ethridge, Lynnville,
Henryville, Culleoka, I-65 East Of Columbia, Goodspring, Leoma and
Hampshire.
This includes Interstate 65 between mile markers 38 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8752 3535 8742 3557 8737 3577 8695
3560 8685 3545 8693 3545 8695 3542 8696
3541 8695 3500 8715
TIME...MOT...LOC 1501Z 236DEG 52KT 3552 8728 3543 8722 3531 8720 3509
8736
HAIL...<.75IN
WIND...70MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:26 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 11, 6:26 AM CST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 626 AM CST Sat Jan 11 2020 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to remove early this morning wording from zone forecast product. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be in good shape. && .AVIATION... 12Z TAF DISCUSSION. A strong line of thunderstorms will be moving through middle TN today. Tried to time the onset as best I could. Expect it to be around CKV around 12-13Z BNA/MQY around 17-18Z and CSV around 20-21Z. Even before and after the line very strong gusty winds to 25-35kts are expected today. This will mean more LLWS potential. Expect CIGs to be MVFR today and IFR/LIFR especially in the heavier rain. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........12
Hazardous weather outlook, Jan 11, 5:23 AM CST, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 523 AM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-121100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 523 AM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A wind advisory will continue to be in effect for all of Middle Tennessee through the afternoon hours today. Gust to around 45 mph will be possible. Some strong to a few severe thunderstorms will be possible this morning through the afternoon hours. Main concerns will be strong to damaging winds and possibly isolated tornadoes mainly south of I-40. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Local storm report, Jan 11, 7:55 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
755 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 1 S DOVER 36.47N 87.84W
01/11/2020 STEWART TN EMERGENCY MNGR
JUST SOUTH OF DOVER...NUMEROUS TREES AND POWER LINES
DOWN. 730 HOMES WITHOUT POWER
&&
EVENT NUMBER OHX2000001
21Local storm report, Jan 11, 8:09 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM TSTM WND DMG CEDAR HILL 36.55N 87.00W
01/11/2020 ROBERTSON TN TRAINED SPOTTER
TREE DOWN ON ROADWAY AT JONES CHAPEL AND DRAKE ROAD
&&
EVENT NUMBER OHX2000002
21Local storm report, Jan 11, 8:15 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
815 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM NON-TSTM WND DMG CEDAR HILL 36.55N 87.00W
01/11/2020 ROBERTSON TN TRAINED SPOTTER
TREE DOWN ON ROADWAY AT JONES CHAPEL AND DRAKE ROAD
&&
CORRECTED EVENT...FATALITIES...INJURIES
EVENT NUMBER OHX2000002
21Local storm report, Jan 11, 8:30 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM TSTM WND DMG DICKSON 36.08N 87.38W
01/11/2020 DICKSON TN TRAINED SPOTTER
TREES ON POWER LINES ALONG HWY 48 SOUTH.
&&
EVENT NUMBER OHX2000003
21Local storm report, Jan 11, 8:39 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
839 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM TSTM WND DMG DICKSON 36.08N 87.38W
01/11/2020 DICKSON TN PUBLIC
CARPORT TORN APART AND BLOWN INTO FRONT YARD
&&
EVENT NUMBER OHX2000004
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 51 min |
| Jan 11, 7:09 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry, Wayne | 36 min |
| Jan 11, 7:29 AM CST | Tornado Warning | OHX | Humphreys | 15 min |
| Jan 11, 7:37 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Jan 11, 7:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 50 min |
| Jan 11, 7:42 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Lewis, Perry and 2 more | 48 min |
| Jan 11, 8:06 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 39 min |
| Jan 11, 8:25 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 22 min |
| Jan 11, 8:53 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Williamson | 37 min |
| Jan 11, 9:07 AM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jan 11, 9:11 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury, Williamson | 34 min |
| Jan 11, 9:22 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 38 min |
| Jan 11, 9:29 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| Jan 11, 9:43 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Rutherford, Williamson | 32 min |
| Jan 11, 9:55 AM CST | Special Weather Statement | OHX | Macon | 35 min |
| Jan 11, 10:08 AM CST | Special Weather Statement | OHX | Trousdale | 37 min |
| Jan 11, 10:15 AM CST | Special Weather Statement | OHX | Wilson | 30 min |
| Jan 11, 10:20 AM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 25 min |
| Jan 11, 10:38 AM CST | Special Weather Statement | OHX | Jackson, Smith | 37 min |
| Jan 11, 10:43 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 32 min |
| Jan 11, 10:47 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 28 min |
| Jan 11, 11:11 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 34 min |
| Jan 11, 11:35 AM CST | Special Weather Statement | OHX | Pickett | 25 min |
| Jan 11, 12:02 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 5 hr |
| Jan 11, 1:05 PM CST | Special Weather Statement | OHX | DeKalb | 25 min |
| Jan 11, 1:11 PM CST | Special Weather Statement | OHX | DeKalb | 34 min |
| Jan 11, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 28 min |
| Jan 11, 2:10 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 50 min |
| Jan 11, 3:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Jan 11, 3:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 18 min |
| Jan 11, 4:09 PM CST | River Flood Advisory | OHX | Lawrence | 9 hr |
| Jan 11, 4:21 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Jan 11, 4:32 PM CST | River Flood Advisory | OHX | Giles | 35 hr |
| Jan 11, 4:37 PM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Jan 11, 4:40 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Jan 11, 4:43 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 27 hr |
| Jan 11, 5:19 PM CST | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 41 min |
| Jan 11, 5:36 PM CST | Special Weather Statement | OHX | Williamson, Wilson | 39 min |
| Jan 11, 5:43 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.